Alert archive / Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 48, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 30, 2018, 8:52 PM EDT for Franklin County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2018, 8:52 PM EDT (00:52 UTC)
- Expired
- Jul 31, 2018, 2:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, VA
The radar
The Roanoke radar (KFCX), 27 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
987
WGUS51 KRNK 310052
FFWRNK
VAC067-310645-
/O.NEW.KRNK.FF.W.0048.180731T0052Z-180731T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
852 PM EDT MON JUL 30 2018
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Southwestern Franklin County in west central Virginia...
* Until 245 AM EDT
* At 851 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Rocky Mount...
Ferrum...
and Endicott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3683 8007 3683 8008 3684 8007 3685 8008
3685 8014 3693 8016 3704 7989 3687 7985
3681 8006
$$
JR2 follow-up statements
052
WGUS71 KRNK 310440
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
1240 AM EDT TUE JUL 31 2018
VAC067-310645-
/O.CON.KRNK.FF.W.0048.000000T0000Z-180731T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin VA-
1240 AM EDT TUE JUL 31 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR
SOUTHWESTERN FRANKLIN COUNTY...
At 1237 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen.
Some locations that will experience flooding include...
Rocky Mount...
Ferrum...
and Endicott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3683 8007 3683 8008 3684 8007 3685 8008
3685 8014 3693 8016 3704 7989 3687 7985
3681 8006
$$
KK568
WGUS71 KRNK 310642
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
242 AM EDT TUE JUL 31 2018
VAC067-310652-
/O.EXP.KRNK.FF.W.0048.000000T0000Z-180731T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin VA-
242 AM EDT TUE JUL 31 2018
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN FRANKLIN COUNTY WILL
EXPIRE AT 245 AM EDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
LAT...LON 3683 8007 3683 8008 3684 8007 3685 8008
3685 8014 3693 8016 3704 7989 3687 7985
3681 8006
$$
KKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 7:53 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 30, 7:53 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 753 PM EDT Mon Jul 30 2018 .SYNOPSIS... East to southeast winds between high pressure to the northeast and low pressure to the southwest will pull in increasingly warm and muggy tropical air back into the mid- Appalachian region for at least the next several days. The threat for more widespread showers and thunderstorms will gradually increase through the period as a weak front approaches from the west and then stalls over or near the area through late in the week. && .NEAR TERM /THROUGH TUESDAY/... As of 330 PM EDT Monday... Weak wedging pattern remains in place this afternoon, with high pressure nosing southward from New England across the Piedmont, supporting a light east-southeasterly windflow across the mid- Atlantic region. Meanwhile, waves of upper level energy are rounding the base of an approaching upper level trough and have triggered scattered showers and thunderstorms, mainly across the mountains, a few of which have intensified to severe levels. This trend will continue into late this evening and, while storm intensity will diminish, the possibility of locally heavy rain will persist as the southeasterly flow provides deep moisture into the mountains. Overnight, coverage of rainfall will decrease, making for widely scattered light shower activity by dawn, more so in the vicinity of the Blue Ridge where the terrain will provided added lift in the southeasterly flow. Low clouds will become widespread just after midnight, helping to limit cooling, with overnight temperatures holding in the mid 60s to the low 70s. Patchy fog is possible for areas which receive significant rainfall this evening, as well as any areas where low clouds break even for a short period of time. Deeper moisture will enter the mid-Atlantic on Tuesday as the upper trough deepens across the upper Mississippi Valley, resulting in an increasingly southerly wind shift as high pressure moves offshore. Believe coverage of showers and thunderstorms will increase during late morning as heating increases: spotty at first and then filling in during early afternoon and becoming more organized. With precipitable water values increasing into the 1.7 to nearly 2.0 inch range and CAPEs again rising to 1500+J/Kg, heavy rain will be the main concern. Would not be surprised for some storms to produce 2 to 3 inches rainfall amounts locally, possibly more, especially along and east of the Blue Ridge where surface convergence appears stronger. Will let the overnight shift have a look at evening synoptic data to determine if/where a flash flood watch is appropriate. Widespread clouds/scattered rain will hold afternoon temperatures in the upper 70s/low 80s. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... As of 145 PM EDT Monday... We are offering very limited change to the forecast that was in place for this time period. A very generous plume of moisture is expected to advect northeast into the region from the eastern portion of the Gulf of Mexico in advance of a amplifying upper level trough positioned over the Mississippi River Valley. NAEFS Percentile output is still offering 90-99 percent values on elements such as precipitable water and 850mb specific humidity and the V- component of the wind across our region Tuesday afternoon through Wednesday. This suggests high confidence in widespread coverage of showers and storms, with locally heavy rain likely. While the percentile numbers are not as high on Thursday, the overall synoptic pattern does not change that much, so that the weather should be similar to that of Wednesday. Thanks to abundant cloud cover and the expected precipitation, low temperatures are forecast to be slightly above normal and high temperatures will be slightly below normal. Forecast confidence in the above portion of the forecast is moderate to high regarding the overall synoptic pattern and temperature forecast. Confidence in a greater than normal coverage and amounts of precipitation is high. We will need to monitor daily rainfall amounts leading into the middle of the week to assess where any region may become more prone to flash flooding for any potential watches or warnings. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... As of 1215 PM EDT Monday... The weakening upper trough over the Mississippi River valley is expected to continue to do just that, dissipate, all while an upper high off the southeast U.S. coast retrogrades closer to the coast by the start or middle of the weekend. While our area will lose the upper level dynamics associated with its location on the eastern flanks of the trough, we will maintain a decent low level moisture feed off the eastern parts of the Gulf of Mexico. This will allow for a transition of our precipitation becoming progressive diurnally based, and less organized as we head into the weekend. There will also be a trend toward warmer temperatures as heights build over the region and we lose the widespread coverage of cloud cover and precipitation. Our weather picture heading into early next week gets a bit more uncertain. The Canadian solution wants to bring the center of the upper high overhead and keep the better dynamics north of the region along the northern jet which is progged to become zonal over the U.S/Canadian border. The GFS is content to keep the upper high just off the southeast U.S. coast all while a shortwave trough dips south into the the mid-Atlantic region. The European solution is similar to the Canadian in that it keeps the best dynamics to our north near the U.S/Canadian border, but is more nebulous on just where the center of the upper high progresses and/or there is not just one main center, but perhaps as many as three bull's eye of high pressure, all across the southeast U.S. The European solution is close to a compromise of the other two solutions, and represents what would be close to typical early August summer pattern for the region with near normal temperatures and diurnally based convection. Our forecast will reflect this scenario for Monday. Forecast confidence in the above forecast scenario is moderate heading into the weekend, with levels dipping more to the low to moderate side for the Monday portion of the forecast. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... As of 745 PM EDT Monday... Band of scattered to numerous showers and thunderstorms had developed from KLYH to KROA to KTNB this evening. This band of showers and thunderstorms will drift southeast through midnight and gradually weaken but not completely dissipate as indicated on the last few HRRR runs. Some wind gusts up to 25 knots with a few of these storms. Visibility also reduced to MVFR/IFR due to very heavy rain. Overnight, expect widespread MVFR to IFR stratus to redevelop. Additionally, may see areas of MVFR fog develop, especially where significant rainfall occurred. Expect a return of scattered showers and thunderstorms on Tuesday afternoon as a strong upper level disturbance approaches from the south. Do not expect much improvement in ceilings from the morning into the afternoon. Average confidence on areal coverage of precipitation and above average confidence in formation of stratus overnight. Extended... Tropical airmass is expected to remain over the forecast area through the longer-range terminal forecast period with widespread flight restrictions often to remain in the MVFR range or lower - especially in/near increasing threat/coverage of showers/thunderstorms as a frontal system approaches from the west and then stalls over the area by midweek. Therefore, any VFR flight is expected to be relatively short-lived, not widespread, and mainly confined to afternoon hours each day outside of any areas of precipitation. Confidence is moderate to high, both temporally and spatially throughout the extended period. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH/NF NEAR TERM...NF SHORT TERM...DS LONG TERM...DS AVIATION...AMS/NF
Hazardous weather outlook, Jul 30, 4:10 PM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 410 PM EDT Mon Jul 30 2018 NCZ002>006-019-020-VAZ016-017-032>035-043>047-058-059-312015- Alleghany NC-Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Carroll- Floyd-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte- 410 PM EDT Mon Jul 30 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. Thunderstorms this evening will produce heavy rain at times, which could lead to localized flooding. Also, some of the storms could become strong to severe, with damaging winds the main threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A wet weather pattern is expected this week with the potential for periods of heavy rainfall and thunderstorms. This may lead to localized flooding in some areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-018-VAZ007-009>015-018>020-022>024-WVZ042>044-507-508-312015- Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery- Grayson-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 410 PM EDT Mon Jul 30 2018 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. A few thunderstorms during early evening may become strong to severe, capable of producing locally damaging winds, heavy rain and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A wet weather pattern continues for the rest of the week. Heavy rainfall from thunderstorms may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 30, 6:30 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
630 PM EDT MON JUL 30 2018
VAZ012-013-015-016-302315-
Grayson-Pulaski-Wythe-Carroll-
630 PM EDT MON JUL 30 2018
...STRONG THUNDERSTORMS WILL AFFECT PULASKI...WYTHE...
NORTHWESTERN CARROLL AND NORTHEASTERN GRAYSON COUNTIES...
Until 715 PM EDT.
At 629 PM EDT, strong thunderstorms extended from near Pulaski to near
Speedwell. Movement was southeast at 10 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Pulaski...
Wytheville...
Fries...
Max Meadows...
and Patterson.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3706 8096 3707 8091 3709 8092 3714 8085
3703 8056 3701 8056 3699 8054 3697 8055
3694 8060 3694 8063 3693 8064 3691 8062
3668 8094 3683 8127
TIME...MOT...LOC 2229Z 293DEG 11KT 3707 8084 3685 8114
MBSSpecial weather statement, Jul 30, 7:15 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
715 PM EDT MON JUL 30 2018
VAZ033-034-045-046-059-310015-
Franklin-Campbell-Bedford-Appomattox-Charlotte-
715 PM EDT MON JUL 30 2018
...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT SOUTHWESTERN
APPOMATTOX...NORTHWESTERN CHARLOTTE...CAMPBELL...CENTRAL BEDFORD AND
NORTHEASTERN FRANKLIN COUNTIES AND THE SOUTHERN CITY OF LYNCHBURG...
Until 815 PM EDT.
At 713 PM EDT, thunderstorms producing very heavy rainfall extended
from near Chamblissburg to Evergreen. Movement was southeast around
5 mph.
Locations impacted include...
Lynchburg...
Bedford...
Altavista...
Appomattox...
and Hurt.
This includes The following Locations Liberty University, The
National D-Day Memorial, and Lynchburg Airport.
Localized flooding is possible. Do not drive your vehicle through
flooded roadways.
LAT...LON 3709 7920 3711 7920 3712 7922 3710 7923
3713 7925 3710 7930 3714 7934 3713 7934
3712 7938 3710 7937 3708 7941 3708 7972
3734 7980 3736 7979 3739 7874 3709 7864
TIME...MOT...LOC 2313Z 307DEG 5KT 3726 7968 3728 7880
MBSSpecial weather statement, Jul 30, 7:19 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
719 PM EDT MON JUL 30 2018
VAZ012>017-032-033-310015-
Franklin-Grayson-Pulaski-Patrick-Floyd-Montgomery-Wythe-Carroll-
719 PM EDT MON JUL 30 2018
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PULASKI...FLOYD...
SOUTHEASTERN WYTHE...CARROLL...EASTERN GRAYSON...SOUTHWESTERN
FRANKLIN...NORTH CENTRAL PATRICK AND SOUTHWESTERN MONTGOMERY COUNTIES
AND THE CITY OF GALAX...
Until 815 PM EDT.
At 718 PM EDT, strong thunderstorms extended from near Childress to
near Spring Valley. Movement was southeast at 15 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Galax...
Hillsville...
Fries...
Floyd...
and Pilot.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3709 8045 3691 7999 3656 8085 3656 8097
3675 8126
TIME...MOT...LOC 2318Z 299DEG 11KT 3702 8046 3675 8110
MBSSpecial weather statement, Jul 30, 7:36 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
736 PM EDT MON JUL 30 2018
VAZ017-032-033-043-310030-
Henry-Franklin-Patrick-Floyd-
736 PM EDT MON JUL 30 2018
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL FLOYD...
NORTHWESTERN HENRY...SOUTHERN FRANKLIN AND NORTHEASTERN
PATRICK COUNTIES...
Until 830 PM EDT.
At 735 PM EDT, strong thunderstorms were located along a line
extending from near Callaway to near Ferrum to near Endicott.
Movement was southeast at 10 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Rocky Mount...
Bassett...
Sydnorsville...
Ferrum...
and Penhook.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3690 8033 3695 8016 3708 8000 3697 7961
3689 7963 3678 7977 3669 8007
TIME...MOT...LOC 2335Z 298DEG 9KT 3700 8000 3692 8009 3689 8022
MBSSpecial weather statement, Jul 30, 8:15 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
815 PM EDT MON JUL 30 2018
VAZ016-017-032-310100-
Patrick-Floyd-Carroll-
815 PM EDT MON JUL 30 2018
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN FLOYD...NORTHEASTERN
CARROLL AND CENTRAL PATRICK COUNTIES...
Until 900 PM EDT.
At 815 PM EDT, strong thunderstorms extended from Indian Valley to near
Dugspur. Movement was southeast at 10 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Floyd...
Indian Valley...
Willis...
Dugspur...
and Laurel Fork.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3656 8040 3675 8066 3695 8059 3697 8056
3692 8028
TIME...MOT...LOC 0015Z 303DEG 10KT 3692 8054 3677 8059
MBSSpecial weather statement, Jul 30, 8:34 PM EDT, 18 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 834 PM EDT MON JUL 30 2018 VAZ017-032-033-043-310115- Henry-Franklin-Patrick-Floyd- 834 PM EDT MON JUL 30 2018 ...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL FLOYD...NORTHERN HENRY...SOUTHERN FRANKLIN AND NORTHEASTERN PATRICK COUNTIES... Until 915 PM EDT. At 834 PM EDT, strong thunderstorms extended from Sydnorsville to near Charity. the storms are nearly stationary. Wind gusts up to 50 mph are possible with these storms. Locations impacted include... Bassett... Sydnorsville... Ferrum... Woolwine... and Snow Creek. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3681 7966 3672 8032 3689 8034 3697 7980 TIME...MOT...LOC 0034Z 327DEG 3KT 3690 7983 3685 8026 MBS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:15 PM EDT | Special Weather Statement | RNK | Floyd | 45 min |
| Jul 30, 8:16 PM EDT | Areal Flood Advisory | RNK | Bedford, Campbell | 2 hr |
| Jul 30, 8:29 PM EDT | Areal Flood Advisory | RNK | Grayson, Wythe | 2 hr |
| Jul 30, 8:32 PM EDT | Areal Flood Advisory | RNK | Floyd, Franklin, Patrick | 2 hr |
| Jul 30, 8:34 PM EDT | Special Weather Statement | RNK | Franklin | 41 min |
| Jul 30, 9:03 PM EDT | Special Weather Statement | RNK | Henry, Patrick | 42 min |
| Jul 30, 9:07 PM EDT | Special Weather Statement | RNK | Franklin | 38 min |
| Jul 30, 9:37 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Patrick | 68 min |
| Jul 30, 9:39 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 36 min |
| Jul 30, 9:52 PM EDT | Special Weather Statement | RNK | Charlotte | 53 min |
| Jul 30, 9:57 PM EDT | Areal Flood Advisory | RNK | Henry, Patrick | 45 min |
| Jul 30, 10:38 PM EDT | Flash Flood Warning | RNK | Carroll, Henry, Patrick | 6 hr |
| Jul 30, 11:23 PM EDT | Special Weather Statement | RNK | Pittsylvania | 67 min |
| Jul 30, 11:51 PM EDT | Areal Flood Warning | RNK | Franklin, Henry, Pittsylvania, City of Martinsville | 4 hr |
| Jul 31, 3:46 AM EDT | Flash Flood Watch | RNK | Amherst, Bedford, Campbell, Carroll, Floyd, Franklin and 8 more | 24 hr |
| Jul 31, 4:24 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 66 min |
| Jul 31, 5:29 PM EDT | Special Weather Statement | RNK | Bland, Smyth | 61 min |
| Jul 31, 6:23 PM EDT | Areal Flood Advisory | RNK | Bland, Giles, Wythe | 112 min |
| Jul 31, 6:29 PM EDT | Special Weather Statement | RNK | Giles, Wythe | 61 min |
Nearby
Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.